Alert archive / New York / Gale Warnings in 2017

Gale Warning 20, NWS New York, NY

April 3, 2017

NWS New York, NY issued this gale warning at Apr 3, 2017, 3:47 PM EDT. It took effect at Apr 4, 2017, 3:46 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2017, 3:47 PM EDT (19:47 UTC)
In effect from
Apr 4, 2017, 3:46 AM EDT
Expired
Apr 4, 2017, 9:15 AM EDT
In force
5 hr
Issued by
NWS New York, NY

The text

As transmitted.

103 
WHUS71 KOKX 031947
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
347 PM EDT MON APR 3 2017

...ROUGH CONDITIONS ON THE WATERS LATE TONIGHT AND TUESDAY...

ANZ350-353-040400-
/O.CON.KOKX.SC.Y.0044.170404T0400Z-170404T1000Z/
/O.UPG.KOKX.GL.A.0013.170404T1000Z-170404T1600Z/
/O.NEW.KOKX.GL.W.0020.170404T1000Z-170404T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
347 PM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM EDT TUESDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY. THE GALE WATCH
IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40
  KTS. SEAS 7 TO 10 FEET WITH THE HIGHEST WAVES WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-040400-
/O.CON.KOKX.SC.Y.0044.170404T0400Z-170404T2200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
347 PM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM EDT TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-040400-
/O.CON.KOKX.SC.Y.0044.170404T0400Z-170404T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
347 PM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM EDT TUESDAY...

* WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-040400-
/O.CON.KOKX.SC.Y.0044.170404T0400Z-170404T1600Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
347 PM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON EDT TUESDAY...

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
650 
WHUS71 KOKX 040051
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
851 PM EDT MON APR 3 2017

...ROUGH CONDITIONS ON THE WATERS LATE TONIGHT AND TUESDAY...

ANZ350-353-040900-
/O.CON.KOKX.SC.Y.0044.170404T0400Z-170404T1000Z/
/O.CON.KOKX.GL.W.0020.170404T1000Z-170404T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
851 PM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM EDT TUESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY...

* WINDS AND SEAS...SOUTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40
  KT. SEAS 5 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-040900-
/O.CON.KOKX.SC.Y.0044.170404T0400Z-170404T2200Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
851 PM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM EDT TUESDAY...

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-040900-
/O.CON.KOKX.SC.Y.0044.170404T0400Z-170404T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
851 PM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM EDT TUESDAY...

* WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-040900-
/O.CON.KOKX.SC.Y.0044.170404T0400Z-170404T1600Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
851 PM EDT MON APR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO NOON EDT TUESDAY...

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

12
275 
WHUS71 KOKX 040746
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
346 AM EDT TUE APR 4 2017

...ROUGH CONDITIONS ON THE WATERS TODAY...

ANZ350-353-041600-
/O.CAN.KOKX.SC.Y.0044.000000T0000Z-170404T1000Z/
/O.EXT.KOKX.GL.W.0020.170404T0746Z-170404T1600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
346 AM EDT TUE APR 4 2017

...GALE WARNING NOW IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ355-041600-
/O.EXT.KOKX.SC.Y.0044.000000T0000Z-170405T1000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
346 AM EDT TUE APR 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-041600-
/O.EXT.KOKX.SC.Y.0044.000000T0000Z-170404T1600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
346 AM EDT TUE APR 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...SOUTHEAST 10 TO 20 WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-041600-
/O.CON.KOKX.SC.Y.0044.000000T0000Z-170404T1600Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
346 AM EDT TUE APR 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
210 
WHUS71 KOKX 041315
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
915 AM EDT TUE APR 4 2017

...ROUGH CONDITIONS ON THE WATERS TODAY...

ANZ350-353-042100-
/O.CAN.KOKX.GL.W.0020.000000T0000Z-170404T1600Z/
/O.NEW.KOKX.MF.Y.0011.170404T1315Z-170404T1800Z/
/O.EXA.KOKX.SC.Y.0044.000000T0000Z-170405T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
915 AM EDT TUE APR 4 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG
ADVISORY, WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. THE GALE WARNING
HAS BEEN CANCELLED.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 5 TO 8 FEET.

* VISIBILITY...1 NM OR LESS IN FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-041800-
/O.CAN.KOKX.SC.Y.0044.000000T0000Z-170404T1600Z/
/O.NEW.KOKX.MF.Y.0011.170404T1315Z-170404T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
915 AM EDT TUE APR 4 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG
ADVISORY, WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* VISIBILITY...1 NM OR LESS IN FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

ANZ355-042100-
/O.NEW.KOKX.MF.Y.0011.170404T1315Z-170404T1800Z/
/O.CON.KOKX.SC.Y.0044.000000T0000Z-170405T1000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
915 AM EDT TUE APR 4 2017

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG
ADVISORY, WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 4 TO 7 FEET.

* VISIBILITY...1 NM OR LESS IN FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Apr 3, 1:37 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 3, 1:37 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service New York NY
137 PM EDT Mon Apr 3 2017

.SYNOPSIS...
High pressure shifts offshore today. A warm front will then
approach tonight into Tuesday morning, lift into part of the
area Tuesday afternoon as a wave of low pressure develops along
it, then departs Tuesday night. This will be followed by weak
high pressure on Wednesday. Unsettled conditions return on
Thursday and continue into Friday as low pressure impacts the
region. The low gradually moves to the north and east on
Saturday with high pressure for Sunday

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Tweaked the hourly grids to reflect the latest observations.
Otherwise no changes with the latest update were made.

High level moisture continues to feed into the area in advance
of an approaching storm system centered at the present over the
southern Plains. Based on visible satellite imagery as well as
surface observations at augmented METAR sites which are
currently reporting BKN, we have bumped up sky cover to show
mostly cloudy conditions for the rest of the morning and into
the afternoon. Southern areas may get some more sun back later
this afternoon if the clearer area over far South Jersey and the
Delmarva manages to edge further north. Otherwise another mild
day is expected, however, the increased cloud cover will likely
result in lower high temperatures versus yesterday across the
area. High pressure looks to be strong enough to keep all zones
dry during the day.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
A low pressure center moves through the Great Lakes Region
during this period. This will push a warm front towards the area
tonight, and models are in general agreement that a wave of low
pressure or triple point LOW forms along the warm front right
as it moves into the CWA, with this low passing through the
southern zones during the day Tuesday. The warm front therefore
only manages to push through only part of the cwa in spite of a
decent low level jet moving through.

Rain spreads west to east across the area tonight before
tapering off to showers late Tuesday. The rain may be heavy at
times primarily late tonight into Tuesday morning. This is when
isentropic lift ahead of the warm front will be at its strongest
along with an approaching theta-e ridge and 60kt 850mb low level
jet. This forcing along with some elevated instability may also
produce some thunder starting late tonight. After the elevated
instability exits east in the afternoon, surfaced-based CAPE may
build over some of the SW zones, so the threat of thunderstorms
will return there by late in the day.

Rainfall amounts are expected to average around 1.50 inches,
but some spots may pick up over 2 inches. Based on headwater and
flash flood guidance, will not expand the flood watch in time
or area. The current watch might be able to be shortened as main
flooding threat would appear to end by noon on Tuesday.

Have also left fog in the forecast as it should be at least
patchy as the warm front approaches late tonight. Rainfall and
winds may prohibit the fog from becoming dense, however some of
the area waters could meet dense fog advisory criteria for a few
hours.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Improving conditions are anticipated on Tuesday night as low
pressure and shortwave energy move to the north and east. A few
lingering showers are possible early Tuesday night, with dry
conditions returning late. Ridging then follows on Wednesday both
aloft and at the surface. This will likely lead to a mild and mostly
sunny day with temperatures ranging from the upper 50s to the lower
60s. Went above most guidance as they are typically too cool in
situations similar to that progged for Wednesday.

The tranquil weather is short lived however as the ridge moves
offshore and an amplifying upper trough approaches from the central
states. A phasing upper level jet rounds the base of the trough
Wednesday night with increasing upper divergence aloft Thursday
morning. This phasing helps to cut off the upper trough as it
continues to deepen while it approaches. Large scale synoptic lift
from the divergence aloft and vigorous shortwave energy swinging
around the upper low supports widespread rain. The rain develops
early Thursday morning and increases in coverage and intensity
during the day Thursday. PWATs increase well over 1 inch, and could
rise to around 1.5 inches in the afternoon. The global models are
signaling quite the moisture feed for this system, running all the
down from the Gulf of Mexico and even the Pacific. This deep
moisture will be lifted over a warm front situated near or just
south of Long Island. Locally heavy rainfall is a concern and will
need to watch for at least minor flooding due to the recent rainfall
we have received. Elevated instability may also lead to a few
embedded thunderstorms.

There is good agreement among the available models and ensembles
with differences noted on timing. Upper level cut-off lows can be
challenging with the strength and location of the associated surface
low as whether or not the warm front fully moves through. These
uncertainties will ultimately play a role in placement of heaviest
rain as well as magnitude of surface winds. Rain tapers off Thursday
night as mid level dry slot moves over and deepest lift moves to the
northeast. A look at 00z GEFS plumes indicates potential for another
1 to 2 inches of rainfall.

The upper low will then spin over the region on Friday before
lifting to the north and east on Saturday. A few showers cannot be
ruled out on Friday as cold pocket aloft creates some instability
with daytime heating at the surface. With the trough axis to our
east on Saturday, dry conditions return and continue for the
remainder of the weekend.

Normal to slightly below normal temperatures are forecast Thursday
through Saturday before returning above normal on Sunday.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
High pressure passes east of the area today as a warm front
approaches tonight into Tuesday.

VFR through this afternoon with increasing mid and high level
clouds. MVFR and IFR conditions develop from west to east late
tonight with moderate to heavy rainfall developing. Possible
TSRA during the time of heaviest rainfall. LIFR conditions
toward 12Z as the warm front move into the area.

Winds become S/SE by early afternoon, at or around 10 kt. LLWS
possible late tonight along with a strengthening low-level E/SE
flow up to 20 kt at the coastal terminals.

Low confidence with the progression of the warm front tomorrow.
Warm front may stall across the area, leading to an extended
duration of LIFR-IFR and light winds. If the warm front can move
through by 17-18Z, warm and unstable conditions could lead to
isolated afternoon thunderstorms, primarily to the west of the
NYC terminals.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Isolated thunderstorms possible in heavier
showers tonight.

KLGA TAF Comments: Isolated thunderstorms possible in heavier
showers tonight.

KEWR TAF Comments: Isolated thunderstorms possible in heavier
showers tonight.

KTEB TAF Comments: Occasional gusts to 18 kt possible this
afternoon. Isolated thunderstorms possible in heavier showers
tonight.

KHPN TAF Comments: Isolated thunderstorms possible in heavier
showers tonight.

KISP TAF Comments: Isolated thunderstorms possible in heavier
showers tonight.

OUTLOOK FOR 06Z TUESDAY THROUGH SATURDAY...
.Tuesday...IFR in rain/fog - Improving in the afternoon if the
warm front can move through. A few thunderstorms possible,
especially in NE NJ and along the coast in the morning/early
afternoon. Wind SE veering W in the afternoon G25KT.
.Tuesday Night-Wednesday...VFR.
.Thursday...IFR in rain. E winds G 30-35 veering S late.
.Friday....VFR. Chc -SHRA MVFR. SW Wind G20 KT.
.Saturday...MVFR in light rain during the morning possible. NW
winds G20-25 KT.

&&

.MARINE...
A high pressure ridge will maintain tranquil conditions over the
waters today. Winds and seas will then increase tonight into
Tuesday with low pressure approaching from the west. Have gone
with a gale watch for the two eastern ocean zones for Tuesday
morning. All zones will have a SCA starting at midnight tonight
and going through a part of Tuesday depending on the zone.

Ocean seas will remain elevated above 5 ft due to lingering swell
Tuesday night into Wednesday. With a weakening pressure gradient,
winds will remain below SCA levels on all waters Tuesday night
through Wednesday. Ocean seas subside below 5 ft briefly on
Wednesday night before building well above 5 ft Thursday into Friday
due to increasing southerly flow as low pressure impacts the waters.
Winds increase to 25-30 kt as well with potential for gales on the
ocean on Thursday.

&&

.HYDROLOGY...
Rainfall tonight through Tuesday is expected to average 1.50
inches with some areas potentially receiving over 2 inches.
Widespread minor urban and small stream flooding would be more
likely, however flash flooding or moderate small stream flooding
cannot be ruled out, particularly over NE NJ and bordering
areas. The heaviest rainfall is expected late tonight into the
morning rush for these areas.

Another significant rainfall is likely on Thursday ranging from 1-2
inches, with locally higher amounts possible. This rain will bring
potential for at least minor flooding.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flood Watch from late tonight through Tuesday evening for
     NYZ067>071.
NJ...Flood Watch from late tonight through Tuesday evening for
     NJZ002-004-006-103>108.
MARINE...Small Craft Advisory from midnight tonight to noon EDT Tuesday
     for ANZ335-338-345.
     Small Craft Advisory from midnight tonight to 6 PM EDT Tuesday
     for ANZ330-340-355.
     Gale Watch Tuesday morning for ANZ350-353.
     Small Craft Advisory from midnight tonight to 6 AM EDT Tuesday
     for ANZ350-353.

&&

SYNOPSIS...JC/DS
NEAR TERM...JC/CS
SHORT TERM...JC
LONG TERM...DS
AVIATION...MD
MARINE...JC/DS
HYDROLOGY...JC/DS
Hazardous weather outlook, Apr 3, 4:45 AM EDT, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
445 AM EDT Mon Apr 3 2017

NJZ002-004-006-103>108-NYZ067>071-041000-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
445 AM EDT Mon Apr 3 2017

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NYZ072>075-078>081-176>179-041000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
445 AM EDT Mon Apr 3 2017

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-041000-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
445 AM EDT Mon Apr 3 2017

...GALE WATCH IN EFFECT TUESDAY MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Gale Watch for Tuesday morning.

Additionally, gales will be possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ355-041000-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
445 AM EDT Mon Apr 3 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Gales will be possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-041000-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
445 AM EDT Mon Apr 3 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:26 AM EDTGale WatchOKX11 hr
Apr 3, 4:26 AM EDTSmall Craft AdvisoryOKX47 hr

Nearby

Gale Warnings in New York, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.